Swelling from meds for AFIB and leaky heart valve
I was diagnosed with AFIB in June by my PPP. After seeing a nurse practitioner (who I thought was a cardiologist- which I asked for!), she put me on Losartan, Levothyroxiine, Metoprolol, Furosemide, and Eliquis!!! I swelled up like a balloon. So they put me on a water pill, Lasix which didn't help much. I had been taking Triemterine for my BP which worked very well for me and it is also a water pill. So they switched me to that pill. . . which didn't help much either. So I increased the dosage by 1/2 pill in a.m. and p.m. I got into BIG trouble!! My kidneys developed a type of poison called "carenitine" sp? I spent 10 days in the hospital trying to clear my kidneys up!!! Now I've been told instead of AFIB, I have a "quiver" heart beat. I will address this to my cardiologist's next visit. Has any one else had the same reaction (swelling) when using these meds? Thanks and God bless!
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Dear @everinterceding, I'll not waste a lot of time right now. With a medication load like you have been given, I'd want to have an appointment with my main doctor first thing Monday. I feel like you've been medicated heavily for a wide range of circulatory problems. If you work through a Primary Care Physician, you should consider asking for a referral to a Nephrologist, a kidney doctor, whose expertise is in the role of kidneys in high blood pressure. This doctor also will deal with your carnitine, which is not normally considered a poison, but is a metabolism product in every warm-blooded animal. (Incidentally, Furosemide IS Lasix.) I hope your Cardiologist will also give you an appointment now so you can get a review of the situation with your heart. I'm not thinking that you need urgent or emergency treatment right now — unless you develop serious symptoms with your heart or kidneys, often indicated by dizziness, fainting, inability to breathe freely. In that case, call 911 to get to a hospital. Martin